Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 58, NWS Lincoln, IL

June 6, 2008Lawrence County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 6, 2008, 10:19 PM CDT for Lawrence County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2008, 10:19 PM CDT (03:19 UTC)
Expired
Jun 6, 2008, 10:45 PM CDT
In force
26 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 58 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 070319
TORILX
ILC101-070345-
/O.NEW.KILX.TO.W.0058.080607T0319Z-080607T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1045 PM CDT.

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM 9 MILES NORTHEAST OF LAWRENCEVILLE TO 3 MILES
  SOUTHEAST OF LAWRENCEVILLE...MOVING EAST AT 39 MPH.

WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM...AND ATMOSPHERIC CONDITIONS SUPPORT THAT
ROTATION REACHING THE GROUND. A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF
THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3867 8756 3866 8779 3887 8759 3886 8756
      3887 8755 3881 8751 3880 8750 3872 8750
TIME...MOT...LOC 0319Z 272DEG 34KT 3882 8752 3870 8760

$$

BAK
1 follow-up statement
000 
WWUS53 KILX 070337
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1038 PM CDT FRI JUN 6 2008

ILC101-070348-
/O.EXP.KILX.TO.W.0058.000000T0000Z-080607T0345Z/
LAWRENCE-
1038 PM CDT FRI JUN 6 2008

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY EXPIRES AT
1045 PM CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3867 8756 3866 8779 3887 8759 3886 8756
      3887 8755 3881 8751 3880 8750 3872 8750
TIME...MOT...LOC 0338Z 272DEG 34KT 3881 8729 3869 8737

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 8:46 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 6, 8:46 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CDT FRI JUN 6 2008

.DISCUSSION...
ISSUED 846 PM CDT FRI JUN 6 2008

SHOWERS/STORMS CONTINUE TO DIMINISH ALONG WEAK BOUNDARY IN THE
VICINITY OF I-70 CORRIDOR. THIS DIMINISHING TREND IS EXPECTED TO
CONTINUE WITH THE LOSS OF DIURNAL HEATING. REMNANTS OF BOUNDARY
ARE EXPECTED TO DRIFT NORTH DURING THE OVERNIGHT HOURS...AIDED BY
A WEAK WAVE LIFTING NORTHEAST FROM THE SOUTHERN PLAINS. THE
COMBINATION OF THE BOUNDARY AND THE UPPER WAVE MAY PRODUCE A FEW
SHOWERS/STORMS IN THE FORECAST AREA OVERNIGHT AS IT LIFTS
NORTH...BUT THEY ARE NOT EXPECTED TO BECOME SEVERE.

GOING FORECAST IS IN PRETTY GOOD SHAPE. WILL BE MAKING SOME TWEAKS
FOR THE LATEST TRENDS AFTER 9 PM ONCE REMAINING TORNADO WATCH
EXPIRES.

BAK
&&

.AVIATION...
ISSUED 708 PM CDT FRI JUN 6 2008

CONVECTION RISK...CLOUDS...WINDS ON THE DECREASE WITH THE LOSS OF
DIURNAL HEATING. AN IMPULSE WILL LIFT NORTHEAST THROUGH CENTRAL
ILLINOIS TONIGHT AND MAY TRIGGER A FEW SHOWERS/STORMS LATE
TONIGHT INTO SATURDAY. HOWEVER...COVERAGE IS EXPECTED TO BE TOO
LOW TO WARRANT ANYTHING ABOVE A VCTS IN THE TERMINALS.

OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE 00Z TAF PERIOD.

BAK
&&

.PREV DISCUSSION...
PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE
MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS
EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND
EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000
FEET.

HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION
TIME OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH
50 MPH ACROSS THE NORTH AND WEST THIS AFTN.

SHORT TERM...TONIGHT THROUGH MONDAY
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM
CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE
ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL
BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE
AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES
OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY
PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR
TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT.
LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A
HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL
CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET
CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT
SO WL CARRY A LITTLE HIGHER POPS THERE.

UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY
STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING
NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS
ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT
OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING
THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY
ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS
THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS
SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH
CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND
THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY
NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT.

VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER
LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO
FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE
INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK
REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS
OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE
SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO
THE LOWER MIDWEST.

LONG TERM...TUESDAY THROUGH FRIDAY
ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD
AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL
AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION
CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE
UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME.
NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING
TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY
IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE
TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE
LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 6, 2:21 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT FRI JUN 6 2008

ILZ027>031-036-037-040-041-071100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH
SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-042-043-047>053-071100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-
SCOTT-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55
EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS
AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF
35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

ILZ044>046-054>057-061>063-066>068-071>073-071100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS
DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE
STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON
WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH.

THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE
EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS
ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS.

RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM
MONTICELLO...AND ALSO ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND
TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS
TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER
PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE
WEATHER BECOMES MORE LIKELY.

RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL.
HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE
EMBARRAS AND WABASH RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

KH

In the hours before

Local storm report, Jun 6, 6:11 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
            FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
            SWOP.

&&

OUSLEY
Local storm report, Jun 6, 6:54 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HERRICK                 39.22N 88.99W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0410 PM     TSTM WND DMG     STEWARDSON              39.26N 88.63W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0418 PM     TSTM WND DMG     TROWBRIDGE              39.32N 88.53W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

OUSLEY
Local storm report, Jun 6, 6:55 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HERRICK                 39.22N 88.99W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0410 PM     TSTM WND DMG     STEWARDSON              39.26N 88.63W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0410 PM     TSTM WND DMG     SHUMWAY                 39.18N 88.65W
06/06/2008                   EFFINGHAM          IL   MESONET

            SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.

0418 PM     TSTM WND DMG     TROWBRIDGE              39.32N 88.53W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0420 PM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/06/2008                   CUMBERLAND         IL   MESONET

            SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP

0423 PM     TSTM WND DMG     MATTOON                 39.48N 88.37W
06/06/2008                   COLES              IL   PUBLIC

            SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
            TREES AND POWERLINES DOWN.

0423 PM     TSTM WND DMG     2 S MATTOON             39.45N 88.37W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
            HWY 45.

0425 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP

0426 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
            REPORTED DOWN ON EVERGREEN STREET.

0436 PM     TSTM WND GST     7 S CHARLESTON          39.38N 88.18W
06/06/2008  E60.00 MPH       COLES              IL   EMERGENCY MNGR

            ESTIMATED AT 60 MPH.

0436 PM     TSTM WND DMG     2 S CHARLESTON          39.46N 88.18W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0440 PM     TSTM WND DMG     CHARLESTON              39.48N 88.18W
06/06/2008                   COLES              IL   TRAINED SPOTTER

            LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
            A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.

0440 PM     TSTM WND DMG     CHARLESTON              39.48N 88.18W
06/06/2008                   COLES              IL   TRAINED SPOTTER

            LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
            A STREET.

0454 PM     TSTM WND DMG     3 N KANSAS              39.60N 87.94W
06/06/2008                   EDGAR              IL   MESONET

            TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
            OVER.

0501 PM     TSTM WND DMG     WESTFIELD               39.46N 88.00W
06/06/2008                   CLARK              IL   LAW ENFORCEMENT

            REPORTS OF SEVERAL POWER LINES DOWN.

0531 PM     FUNNEL CLOUD     6 NW BIBLE GROVE        38.93N 88.51W
06/06/2008                   EFFINGHAM          IL   EMERGENCY MNGR

0535 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
            FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
            SWOP.

&&

OUSLEY
Local storm report, Jun 6, 7:11 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/06/2008                   CUMBERLAND         IL   MESONET

            TREES AND TREE LIMBS DOWN. LARGE TREE DOWN ACROSS ROUTE
            45.

&&

OUSLEY
Local storm report, Jun 6, 8:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     LERNA                   39.42N 88.29W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            ROOF AND SIDING DAMAGE TO NINE RESIDENCES. ALSO,DAMAGE
            WAS REPORTED TO THE SCHOOL GYM ROOF.

0426 PM     TSTM WND DMG     2 E LERNA               39.42N 88.25W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            MOBILE HOME DESTROYED.

&&

OUSLEY
Local storm report, Jun 6, 8:41 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HERRICK                 39.22N 88.99W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0410 PM     TSTM WND DMG     SHUMWAY                 39.18N 88.65W
06/06/2008                   EFFINGHAM          IL   MESONET

            SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.

0410 PM     TSTM WND DMG     STEWARDSON              39.26N 88.63W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0418 PM     TSTM WND DMG     TROWBRIDGE              39.32N 88.53W
06/06/2008                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0420 PM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/06/2008                   CUMBERLAND         IL   MESONET

            TREES AND TREE LIMBS DOWN. LARGE TREE DOWN ACROSS ROUTE
            45.

0420 PM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/06/2008                   CUMBERLAND         IL   MESONET

            SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP

0423 PM     TSTM WND DMG     LERNA                   39.42N 88.29W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            ROOF AND SIDING DAMAGE TO NINE RESIDENCES. ALSO,DAMAGE
            WAS REPORTED TO THE SCHOOL GYM ROOF.

0423 PM     TSTM WND DMG     2 S MATTOON             39.45N 88.37W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
            HWY 45.

0423 PM     TSTM WND DMG     MATTOON                 39.48N 88.37W
06/06/2008                   COLES              IL   PUBLIC

            SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
            TREES AND POWERLINES DOWN.

0425 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP

0426 PM     TSTM WND DMG     2 E LERNA               39.42N 88.25W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            MOBILE HOME DESTROYED.

0426 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
            REPORTED DOWN ON EVERGREEN STREET.

0436 PM     TSTM WND DMG     2 S CHARLESTON          39.46N 88.18W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0436 PM     TSTM WND GST     7 S CHARLESTON          39.38N 88.18W
06/06/2008  E60.00 MPH       COLES              IL   EMERGENCY MNGR

            ESTIMATED AT 60 MPH.

0440 PM     TSTM WND DMG     CHARLESTON              39.48N 88.18W
06/06/2008                   COLES              IL   TRAINED SPOTTER

            LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
            A STREET.

0440 PM     TSTM WND DMG     CHARLESTON              39.48N 88.18W
06/06/2008                   COLES              IL   TRAINED SPOTTER

            LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
            A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.

0454 PM     TSTM WND DMG     3 N KANSAS              39.60N 87.94W
06/06/2008                   EDGAR              IL   MESONET

            TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
            OVER.

0501 PM     TSTM WND DMG     WESTFIELD               39.46N 88.00W
06/06/2008                   CLARK              IL   LAW ENFORCEMENT

            REPORTS OF SEVERAL POWER LINES DOWN.

0531 PM     FUNNEL CLOUD     6 NW BIBLE GROVE        38.93N 88.51W
06/06/2008                   EFFINGHAM          IL   EMERGENCY MNGR

0535 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
            FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
            SWOP.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:29 PM CDTFlash Flood WarningILXEffingham5 hr
Jun 6, 7:35 PM CDTTornado WarningILXClay40 min
Jun 6, 8:48 PM CDTFlash Flood WarningILXClark, Cumberland4 hr
Jun 6, 9:55 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland41 min
Jun 6, 11:13 PM CDTAreal Flood WarningILXClark, Crawford, Cumberland, Effingham, Jasper10 hr
Jun 7, 2:42 AM CDTAreal Flood WarningILXClark, Coles, Cumberland, Edgar, Shelby4 days
Jun 7, 5:38 AM CDTAreal Flood WarningILXChampaign, Coles, Douglas, Edgar, Moultrie, Piatt and 2 more5 days
Jun 7, 9:01 AM CDTFlash Flood WatchILXSangamon16 hr
Jun 7, 9:14 AM CDTAreal Flood WarningILXClark, Crawford, Cumberland, Effingham, Jasper5 days
Jun 7, 9:46 AM CDTAreal Flood WarningILXClay, Lawrence, Richland8 days
Jun 7, 10:41 AM CDTAreal Flood WarningILXChristian, Macon, Moultrie, Sangamon, Shelby25 hr
Jun 7, 1:09 PM CDTRiver Flood WarningILXVermilion41 hr
Jun 7, 3:35 PM CDTTornado WarningILXMarshall25 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.